Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 235, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Oct 4, 2000, 5:27 PM EDT for Lebanon County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2000, 5:27 PM EDT (21:27 UTC)
- Expired
- Oct 4, 2000, 6:30 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lebanon County, PA
The radar
The State College radar (KCCX), 144 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 042128 SVRCTP PAC075-042230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 527 PM EDT WED OCT 4 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEBANON COUNTY. * UNTIL 630 PM EDT. * AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF FREDERICKSBURG...OR 15 MILES SOUTHWEST OF SHAMOKIN...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FREDERICKSBURG AT 540 PM. MYERSTOWN AND RICHLAND AT 550 PM. NEWMANSTOWN AT 555 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:25 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 4, 3:25 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 PM EDT WED OCT 4 2000 INITIAL COLD FRNT IS WORKING IT WAY ACROSS THE COMMONWEALTH ATTM. MODELS CONTINUE TO ADVERTISE...AS THEY HAVE FOR THE LAST SEVERAL DAYS...THAT IT WILL STALL...AWAITING THE ARRIVAL OF THE NEXT SHORTWAVE. TRACK OF THIS NEXT SFC LOW/SHORT WAVE CONTINUES TO LOOK ON A SIMILAR PATH AS TODAY/S WAVE...AND WILL PLACE BULK OF THE PCPN OVER NWRN PA. PCPN SHOULD ARRIVE AROUND DAYBREAK IN THE WEST AND THEN INTO THE NE BY LATE MORN. THE MORN SHOULD BE DRY OVER THE SE WITH SCT SHOWER ACTIVITY SPREADING ACROSS DURING THE AFTN. PCPN SHOULD BE MORE WIDESPREAD WITH THIS STRONGER WAVE AND LAST THROUGH THUR NIGHT MOST AREAS. FRIDAY WILL TURN COLDER FROM NW TO SE AS AN EVEN STRONGER COLD FRNT PUSHES THROUGH THE REGION. IT HOWEVER WILL BE LIMITED IN MOISTURE ON THE HEELS OF THURSDAY FRNTL SYSTEM. EXTENDED... CONTINUES TO LOOK COLD A5ND SHOWERY...WITH SNOW SHWRS IN THE NW...ALL THREE DAYS AS UPR LOW/TROF LINGERS OVER WRN NY STATE THROUGH MONDAY. .CTP...NONE. GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:10 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 50 min |
| Oct 4, 5:53 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 52 min |
| Oct 4, 8:11 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 64 min |
| Oct 4, 8:44 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 31 min |
| Oct 4, 8:54 AM EDT | Severe Thunderstorm Warning | CTP | Elk | 36 min |
| Oct 4, 9:00 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 45 min |
| Oct 4, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Schuylkill | 53 min |
| Oct 4, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 53 min |
| Oct 4, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 59 min |
| Oct 4, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.